I have been on Methadone for two years. At my peak I was at 80 mg, I got all the way down to 30mg but started hallucinating so went back up to 50 mg, which I have been on for 6 months. 10 days ago I went cold turkey and three days into it I was in such immense pain and discomfort. I got ahold of some xanax (30) bars which lasted me two days, because it did not take the pain away. Now on day 10 I have started taking suboxone ? in small increments and it has taken the pain and discomfort away. When the suboxone is gone, will the methadone detox come right back? Does it lessen the time I will be in withdrawal? Or does it not matter will I still have to experience those extra five days of methadone detox? I am just so stressed about it because nothing, and I mean nothing takes the pain away. Thank You for any help.
Hi Jess! You have jumped from too high a dose of methadone, I do not wonder why you feel like this. Methadone needs to be tapered, although there have been members who have gone cold turkey from doses as high as yours. I too am on methadone and I have been tapering for 2 1/2 years, going down 1mg/week right now and I am at 14mgs. Still, even at this dose I would not go cold turkey, I have heard too many horror stories. You just might have to go back on it and try and taper some before going off. I know you won't want to do that but I believe that as it stands, you are in for some rough withdrawals. Sorry,but I cannot be any more positive, but I do wish you the best in whatever you choose to do.
Hey Jess, I feel your pain. I was on 120 mgs, went down to 90, 10 at a time, then I went cold Turkey off 90 mgs. I've been off for 5 weeks, finally on the 4th week I went to a medical detox. Where they tried to put me on subs, I refused I just told them I needed sleep. So after a handful of trazedone, librium, and klonipin, I slept like a baby.
Now after detoxing from detox, I still am having a lot of trouble sleeping. Although the intense electrical shocks of pain that coursed through my back and legs has completely subsided, I still feel it from time to time. It gets better though, getting better everyday.
Jess first of all congrats on 10 days take a couple of deep breathes, in out in out. OK now you need to relax if you don't think you can make it on c/t then go back to tapering. If you can hang on I would continue c/t but do it with care. Do you have a doctor to help you through this? If not you should maybe talk to one you can trust. I will pray for you God Bless---Rick
Hi, I agree with jenelle on this one, too. Ive currently been in in withdrawal off methadone right now......topped off at 80mgs.....titrated to 10mgs then quit. enough was enough.....but my point is ive been sick for over three weeks,,,i dont sleep i dont eat, and tapering even lower is the way to do it.....even if it is just 1mg a week...it definitely helps with less withdrawals. Good luck. you can do this!!! Just be patient and go even 1mg as i mentioned or lower.
My girlfriend went to detox about 7 days ago... If you can take the time off work this would be the way to go. If you dont have a good support structure (Family or loved ones) or if alot of people in your personal life also take drugs I would suggest a 2 week rehab - which my girlfriend started attending yesterday at 1:30pm. I am 23 years old and have been taking the drug for 2 years but cannot take time off of work, nor can my work place find out about my additicion becuase it is drug free. If you dont already have a family doctor forget about finding help that way... I dont have any drug history nor have I ever been discharged from a doctor due to drugs but connot find help... I agree with everyone that has posted that you need to cut back a little at a time. I am currently down to 5mg a day and in 4 days will be done taking them completly. I tried 3 times before this to quit but went from 100mg - 60mg a day to nothing but benzos - which I agree dont do a damn thing... lol... Today was my last day at 10mg and I worked 13 hours and felt alright. Be strong and srround yourself with the people that love and care for you. I wish you the best!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.